Alert archive / Arkansas / Tornado Warnings in 2001

Tornado Warning 57, NWS Little Rock, AR

December 7, 2001Pulaski County, Arkansas

NWS Little Rock, AR issued this tornado warning at Dec 7, 2001, 6:16 PM CST for Pulaski County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 7, 2001, 6:16 PM CST (00:16 UTC)
Expired
Dec 7, 2001, 7:00 PM CST
In force
44 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 16 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WFUS54 KLZK 080016
TORLIT
ARC119-080100-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CST FRI DEC 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 700 PM CST

* AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER PINNACLE MOUNTAIN...OR ABOUT 14 MILES NORTH OF
  BENTON...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MAUMELLE AROUND 630 PM CST
  MORGAN AROUND 635 PM CST
  GIBSON AROUND 655 PM CST

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3478 9258 3474 9245 3491 9216 3491 9239

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 7, 2:00 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Dec 7, 2:00 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CST FRI DEC 7 2001

.SHORT TERM...MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON WITH ONLY
MINOR DIFFERENCES NOTED THOUGH 60 HOURS. MODELS ARE ALSO CONSISTENT
WITH SLOWING DOWN THE LARGE SCALE FEATURES EVEN MORE SO RUN TO RUN
CONSISTENCY REMAINS GOOD. WITH NO GLARING DIFFERENCES TO DISTINGUISH
BETWEEN THE MODELS...A BLEND OF THEM SEEMS REASONABLE.

WATER VAPOR IMAGERY CONTINUES TO SHOW PLUME OF MOISTURE STRETCHING
FROM THE EASTERN PACIFIC OVER THE MID SOUTH TO THE EAST COAST.
SURFACE BOUNDARY REMAINS STALLED OUT ACROSS THE CENTRAL PART OF THE
STATE AS WIND FLOW ALOFT REMAINS PARALLEL TO IT. FRONT IS ILL
DEFINED WITH A DROP IN DEW POINTS REALLY THE ONLY WAY TO IDENTIFY
IT. FRONT SEEMS TO BE LOCATED FROM NORTH OF RUSSELLVILLE TO NORTH OF
JONESBORO. WEAK IMPULSE RIDING ALONG THIS FRONT CONTINUES TO
GENERATE SHOWERS AND STORMS...MAINLY OVER EASTERN PARTS OF THE
STATE. MUCH COOLER AIR OFF TO THE NORTH WILL BRING MUCH COOLER AND
DRIER AIR TO THE AREA ON SATURDAY.

BEFORE THAT TRANSITION...SURFACE LOW PRESSURE CONTINUES TO GET ITS
ACT TOGETHER OVER SOUTHERN OKLAHOMA. THIS LOW WILL TRACK ALONG THE
FRONT AND INTO WESTERN ARKANSAS BY LATE AFTERNOON. THE LOW WILL MOVE
NORTHEAST OVERNIGHT AND INTO NORTHERN TENN BY MORNING. CROSS
SECTIONS SHOW GOOD LOW LEVEL MOISTURE AND IMPRESSIVE LIFT ALONG WITH
HIGH PRECIPITABLE WATER IN PLACE OVERNIGHT. PREVIOUS RUNS WERE
CONFINING THE PRECIP TO MAINLY SOUTHERN ARKANSAS BUT BELIEVE IT WILL
BE A STATEWIDE EVENT WITH HIGHER AMOUNTS TO THE SOUTH INSTEAD. BEST
DYNAMICS OCCUR OVERNIGHT SO LIKELY POPS WILL BE INTRODUCED WITH
CLEARING MOVING FROM NORTHWEST TO SOUTHEAST SATURDAY. WILL HOLD ONTO
MINIMAL POPS EARLY ON SATURDAY OVER THE SOUTH UNTIL FRONT CLEARS THE
AREA. THE MUCH COOLER AIR WILL THEN BEGIN TO SPILL OVER THE AREA AS
NORTHWEST FLOW GETS ESTABLISHED. PRESSURE GRADIENT TIGHTENS SO WILL
CONTINUE TO MENTION BREEZY IN THE FORECAST. HIGH PRESSURE WILL THEN
BUILD OVER THE AREA SATURDAY AND INTO SUNDAY. THICKNESS VALUES DROP
SIGNIFICANTLY OVER THE WEEKEND AS STRONG H5 TROF SWINGS THROUGH. AVN
TEMPS SEEM MORE REASONABLE AND WILL GENERALLY BE FOLLOWED.

.EXTENDED...MODELS IN FAIRLY GOOD AGREEMENT WITH HIGH PRESSURE
CONTINUING INTO TUESDAY BEFORE THE NEXT SYSTEM BEARS DOWN FOR
WEDNESDAY AND THURSDAY. MODELS SWING A TROF AND ASSOCIATED SURFACE
FRONT THROUGH THE AREA LATE WEDNESDAY WITH STRENGTH AND TIMING
DIFFERENCES GREAT ENOUGH TO CAUSE LOW CONFIDENCE. WILL SIMPLY
BROADBRUSH RAIN AND THUNDERSTORMS FOR BOTH DAYS 6 AND 7 AND HOPE THE
MODELS COME INTO BETTER AGREEMENT. FRM NUMBERS SEEM REASONABLE.

56

.LZK...NONE

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 6:57 PM CSTTornado WarningLZKLonoke, Pulaski33 min
Dec 7, 7:30 PM CSTTornado WarningLZKLonoke, White45 min

Nearby

Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.